MAUDE Adverse Event Report: VYAIRE MEDICAL VITAL SIGNS ORAL AIRWAY; AIRWAY, OROPHARYNGEAL, ANESTHESIOLOGY

VYAIRE MEDICAL VITAL SIGNS ORAL AIRWAY; AIRWAY, OROPHARYNGEAL, ANESTHESIOLOGY
Model Number VITAL SIGNS¿ ORAL AIRWAY
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time, the suspect device has not been returned for evaluation.Therefore, no root cause could be determined yet.
 
Event or Problem Description
The customer reported that the small, yellow piece of plastic on 3590 vital signs¿ oral airway slid out of the oral airway into patient's pharynx during intubation.The customer confirmed that it was removed with hagil forceps prior to case start preventing harm to patient.
 
Additional Manufacturer Narrative
Result of investigation: vyaire medical was able to determined the reported issue.One opened decontaminated sample was received for evaluation.It was observe that part number r3090h2 has excess loose yellow material.The root cause was traced to the material - material does not meet manufacturers specifications.As a corrective and preventive action, existing scar (b)(4) was initiated.

Brand Name
VITAL SIGNS ORAL AIRWAY
Common Device Name
AIRWAY, OROPHARYNGEAL, ANESTHESIOLOGY
Manufacturer (Section D)
VYAIRE MEDICAL
26125 n. riverwoods blvd.
mettawa IL 60045
MDR Report Key10608514
Report Number8030673-2020-00121
Device Sequence Number11461462
Product Code CAE
UDI-Device Identifier10190752131620
UDI-Public(01)10190752131620
Combination Product (Y/N)Y
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVITAL SIGNS¿ ORAL AIRWAY
Device Catalogue Number3590
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2020
Initial Date Received by Manufacturer 09/03/2020
Supplement Date Received by Manufacturer10/19/2020
Initial Report FDA Received Date09/30/2020
Supplement Report FDA Received Date11/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;